Alert archive / Mississippi / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 55, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Mar 13, 1999, 2:43 PM CST for Wayne County, Mississippi. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 13, 1999, 2:43 PM CST (20:43 UTC)
- Expired
- Mar 13, 1999, 3:45 PM CST
- In force
- 62 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Wayne County, MS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 13, 10:00 AM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.7 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 510 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 491 m²/s²
- 0-3 km storm-relative helicity
- 557 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 132043 RRA SVRMOB MSC153-132145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 243 PM CST SAT MAR 13 1999 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WAYNE COUNTY IN SOUTHEASTERN MISSISSIPPI * UNTIL 345 PM CST * AT 242 PM CST... AS INDICATED BY DOPPLER RADAR A SEVERE THUNDERSTORM WAS LOCATED IN THE VICINITY OF WAYNESBORO... MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL REACH THE VICINITY OF - DENHAM BY 250 PM CST A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 2:50 AM CST, 11 hours 53 minutes earlier.
Area forecast discussion, Mar 13, 2:50 AM CST, 11 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 250 AM CST SAT MAR 13 1999 ACTIVE WEATHER DAY IN THE MAKING AND LOTS TO DISCUSS AS SURFACE PRESSURES ARE LOWERING BELOW 1000MB OVER THE LOWER TEXAS COAST. WAVY WARM FRONT EXTENDS FROM THE LOW UP THE TX COAST INTO NRN LA AND THEN OVER THE NRN GULF. SATELLITE TRENDS SHOW MASSIVE CLOUD TOP COOLING (-60/-70C) OF INTENSIFYING CONVECTION OVER E TX INTO WRN LA. STORMS ARE FOCUSING IN THIS AREA FROM SFC WARM FRONTAL CONVERGENCE... EMBEDDED IN SUBSTANTIAL MID LEVEL DRY AIR BUBBLE ENHANCING DESTABILIZTION OF THE LOCAL ENVIRONMENT. FAVOR THE ETA AS IT HAS A BETTER INITIALIZATION OF SFC FEATURES AND FAVORABLE DEEP LAYER LIFT FORECAST GIVEN LATEST CONVECTIVE TRENDS. FORECAST AREA WILL BE IN THE WARM SECTOR TODAY AS WARM FRONT LIFTS TO N OF BHM BY EARLY THIS EVENING WITH STRONG LOW PRES MOVING NE OUT OF S CENTRAL LA TO CENTRAL MS BY 00Z SUN. THUS...TSTMS A GOOD BET THROUGH EARLY PERIODS OF FORECAST. IN FACT...ALL THE INGREDIENTS ARE COMING TOGETHER FOR A MODERATE RISK OF SEVERE STORMS ALONG THE COASTAL SECTIONS AND A SLIGHT RISK OVER INTERIOR PORTIONS AS PER THE STORM PREDICTION CENTERS EARLY AM UPDATE. THERE IS THE POTENTIAL FOR SIGNIFICANT RAINS AS WELL. DAY SHIFT WILL NEED TO ASSESS NEED FOR FFA ESPECIALLY OVER PORTIONS OF WESTERN FORECAST AREA WHERE FLASH FLOOD GUIDANCE IS LOWEST. STAY TUNED. THANKS JAN/BHM FOR COORD. FRONTAL BOUNDARY WILL BE SWEEPING OVER FORECAST AREA LATE TONIGHT BRINGING AN END TO TSTMS. BUT WRAPAROUND MOISTURE AND LIGHTER RAINS COULD LINGER INTO SUN. AS FOR TEMPS...WILL GO 65/70 RANGE FIRST PERIOD IN WARM SECTOR. COULD BE HIGHER OR LOWER DEPENDING ON AMOUNT OF CLOUDS/DEVELOPING PRECIP OR BREAKS. COOLING OFF LATER PERIODS FOLLOWING THE FRONTAL PASSAGE. FOR THE COASTAL WATERS...SEAS BUILDING TO 12 FT WITH SOUTHERLY FETCH INCREASING TO 30 KT AND GUSTY WELL OFFSHORE. STRONG ONSHORE FLOW FAVORS TIDES TO BE 2 TO 3 FEET ABOVE NORMAL. THEREFORE...COASTAL FLOOD WATCH IS IN EFFECT FOR TODAY. MOB 68/50/56/34 ++20 PNS 69/53/59/36 ++20 DTS 70/55/62/40 8+40 GZH 68/55/57/31 8+30 10 .MOB...COASTAL FLOOD WATCH TODAY DTS TO PQL OUT 50NM...
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 5:09 PM CST | Severe Thunderstorm Warning | MOB | Perry | 66 min |
| Mar 13, 5:11 PM CST | Severe Thunderstorm Warning | MOB | Greene | 64 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.